MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3507445MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: breast prosthesis rupture.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number:(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision procedure with an unspecified mentor smooth gel breast prosthesis that ruptured post implantation.Rupture of the patient¿s right breast prosthesis was diagnosed via mammogram and ultrasound.As a result, the patient underwent bilateral explantation and replacement with mentor memorygel breast implant 475cc gel breast prostheses on (b)(6) 2024.
 
Additional Manufacturer Narrative
On 16-sep-2024, mentor received additional information about the event.Mri results diagnosed right breast prosthesis ruptured.Additionally, the mri indicated an area of palpable concern in the left breast.It was reported to be a probably benign mass.This medwatch report is for the patient¿s right breast prosthesis.Refer to manufacturer report number 1645337-2024-11660 for the report for the patient¿s left breast prosthesis.On 17-sep-2024, mentor received additional information about the event.This suspect medical device is a mentor memorygel breast implant 445cc gel breast prosthesis, catalog #3507445mc, pma #p030053.Two lot numbers were reported for the patient¿s two breast prostheses: 6521102 and 6525530.The lot number was populated in block d as 6521102.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 09-oct-2024, the mentor failure analysis lab received the device for evaluation.On 11-oct-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.The product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to have an area of shell abrasion on the posterior view.In addition, a tear was noted within the shell abrasion measuring approximately 7.4 cm.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20207761
Report Number1645337-2024-10664
Device Sequence Number7769869
Product Code FTR
UDI-Device Identifier00081317004219
UDI-Public00081317004219
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number3507445MC
Device Lot Number6521102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/16/2024
10/09/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/04/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American